Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 23, 2000, 4:21 PM MDT for Kane County, Washington County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 23, 2000, 4:50 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, Washington County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS55 KSLC 232224 SVRSLC UTC025-053-232250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 PM MDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN KANE COUNTY IN UTAH EXTREME NORTHEASTERN WASHINGTON COUNTY IN UTAH * UNTIL 450 PM MDT * AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN WASHINGTON COUNTY... OR ABOUT 21 MILES SOUTHEAST OF CEDAR CITY. THIS STORM IS STATIONARY. LARGE HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LOCALIZED FLOODING IS ALSO POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3735 11300 3734 11284 3750 11285 3749 11302
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 23, 2:30 PM MDT, 1 hour 51 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 230 PM MDT FRI JUN 23 2000 SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER UTAH THROUGH THE WEEKEND. THE AIRMASS OVER SOUTHERN UTAH WILL BE SOMEWHAT MOIST AND UNSTABLE BOTH DAYS WHILE DRIER AIR IN THE NORTH SATURDAY WILL BECOME MORE MOIST ON SUNDAY. DISCUSSION...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY OVER MUCH OF THE AREA BUT IS BEGINNING TO POP AT 20Z. IT STILL WILL PROBABLY END UP A LITTLE LESS ACTIVE THAN EXPECTED ESPECIALLY OVER THE NORTHWEST. THE TREND FOR SATURDAY WILL BE FOR A LITTLE DRIER AIR ACROSS THE AREA. THAT MAY BE ENOUGH TO PREVENT MUCH ACTIVITY IN THE NORTH BUT THERE SHOULD STILL BE SCATTERED THUNDERSTORMS IN THE SOUTH. THEN SUNDAY SHOULD SEE THE MOISTURE INCREASE AGAIN A LITTLE ESPECIALLY INTHE NORTH FOR A CHANCE OF ACTIVITY AREA WIDE AGAIN. THINGS ARENT EXPECTED TO CHANGE A LOT IN THE EXTENDED WITH A HIGH OVER THE SOUTHERN PLATEAU AND A LOW OFF THE SOUTHERN CA COAST. THE MODELS TEND TO DRY THE AIRMASS SLOWLY AND THAT MIGHT BE OK BUT ANY SIGNIFICANT DRYING DEPENDS ON HOW MUCH OF A WESTERLY COMPONENT THERE IS TO THE FLOW AND THAT IS STILL QUESTIONABLE. SO FOR NOW WILL CONTINUE THE BROAD BRUSH APPROACH FOR ALL THREE DAYS WITH SCATTERED ACTIVTY IN THE SOUTH AND A CHANCE MAINLY IN THE MOUNTAINS IN THE NORTH. SLC ---3 CDC 4444 SANDERS .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:26 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 34 min |
| Jun 23, 5:55 PM MDT | Flash Flood Warning | SLC | Iron | 65 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.